Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 76, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 24, 2004, 10:12 PM CDT for Kleberg County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 10:12 PM CDT (03:12 UTC)
- Expired
- Jun 24, 2004, 11:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Kleberg County, TX
The radar
The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2336 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
147 WUUS54 KCRP 250312 SVRCRP TXC273-250400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1012 PM CDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN KLEBERG COUNTY IN TEXAS * UNTIL 1100 PM CDT * AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES NORTHWEST OF RIVIERA...OR ABOUT 10 MILES SOUTHWEST OF KINGSVILLE...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES WEST OF RIVIERA AROUND 1100 PM CDT... THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF PENNIES... WINDS UP TO 60 MILES AN HOUR... VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING... SEEK A STURDY SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS CHRISTI. LAT...LON 2757 9794 2750 9806 2727 9806 2725 9781 $$ 94/MJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 9:20 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 24, 9:20 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 920 PM CDT THU JUN 24 2004 .UPDATE...CONCERN OF THE VERY SHORT-TERM (NEXT 1-2 HOURS) IS CONVECTION CONTINUING ALONG RESIDUAL OUTFLOW BOUNDARIES AND IN HIGHER AREA OF INSTABILITY ACROSS SOUTH-CENTRAL COUNTIES. ALSO BEING AIDED BY SHORTWAVE ANALYZED BY RUC OVER RIO GRANDE PLAINS. HEAVIEST RAINFALL AND FLASH FLOOD POTENTIAL OCCURRING WITH CLUSTER OVER JIM WELLS COUNTY. THIS STORM HAS ALSO PULSED UP AT TIMES AND PRODUCED SMALL HAIL. SO FOCUS THE NEXT COUPLE OF HOURS WILL BE ACROSS JIM WELLS...DUVAL AND WESTERN KLEBERG. AS AFTERNOON DISCUSSION MENTIONED...H5 CYCLONE ACROSS NM AND FAR WEST TX WILL DRIFT SE THRU TONIGHT AND INTO FRI. INCREASING H25 DIFFLUENCE FRI ALONG WITH EMBEDDED SHORTWAVE ENERGY WILL COMBINE WITH A CONTINUED MOIST ATMOSPHERE AND INCREASING DIURNAL INSTABILITY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY. WAS INITIALLY CONCERNED ABOUT CONVECTION FIRING OVER THE PERMIAN BASIN POSSIBLY FORMING INTO MCS OVERNIGHT AND MOVING SOUTHEAST. BUT LOW LEVEL INFLOW APPEARS TOO WEAK AND STORMS UP THAT WAY SHOULD BECOME OUTFLOW DOMINATED AND WEAKEN. AREA OF THUNDERSTORMS OVER NORTHERN MEXICO SHOULD REMAIN ALONG THE HIGHER TERRAIN OF THE SIERRA MADRE AND EVENTUALLY WEAKEN. BUT DO EXPECT STORMS TO INITIATE DURING THE MORNING AND INTO THE AFTERNOON ACROSS THE CWA SO WILL CONTINUE WITH THE HIGH POPS. FLASH FLOOD WATCH MAY BE REQUIRED FOR TOMORROW AND WILL ALLOW MID SHIFT TO ASSESS 0Z MODEL DATA AND TRENDS BEFORE MAKING FINAL CALL. && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 76
Hazardous weather outlook, Jun 24, 12:06 PM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1206 PM CDT THU JUN 24 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-250000- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 1206 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINS AND GUSTY WINDS TO 30 KNOTS WILL CONTINUE ACROSS THE COASTAL WATERS THROUGH THE AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL RE-DEVELOP ACROSS INLAND AREAS DURING THE MID AND LATE AFTERNOON HOURS AND PERSIST INTO THE EARLY EVENING. ISOLATED AREAS WILL EXPERIENCE HEAVY RAINFALL AND BRIEF STRONG GUSTY WINDS. ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1/10 TO 1/4 INCH WITH LOCALIZED AMOUNTS AROUND 1 INCH. ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT IS EXPECTED LATE TONIGHT...MAINLY FROM COTULLA TO GEORGE WEST TO VICTORIA AND POINTS NORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A QUASI-STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH COPIOUS MOISTURE TO GENERATE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY. THE MAIN THREAT FROM THIS ACTIVITY WILL BE HEAVY RAINFALL AND POSSIBLE FLOODING. THE COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE MONDAY THROUGH WEDNESDAY...AS THE FOREGOING UPPER LOW DISSIPATES AND IS REPLACED BY AN UPPER LEVEL RIDGE OF HIGH PRESSURE. WARMER SURFACE TEMPERATURES WILL BE ASSOCIATED WITH THE UPPER LEVEL RIDGE OF HIGH PRESSURE. AN INCREASE IN MAXIMUM SURFACE TEMPERATURE WILL COMBINE WITH SURFACE MOISTURE TO RESULT IN HIGH HEAT INDEX VALUES TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 85/91/87
In the hours before
Special weather statement, Jun 24, 4:50 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 450 PM CDT THU JUN 24 2004 TXZ243-244-242230- NUECES-SAN PATRICIO- 450 PM CDT THU JUN 24 2004 ...A FUNNEL CLOUD WAS SPOTTED OVER CORPUS CHRISTI BAY... AT 445 PM CDT...LOCAL BROADCAST MEDIA REPORTED A FUNNEL CLOUD OVER CORPUS CHRISTI BAY NEAR THE HARBOR BRIDGE. THIS THUNDERSTORM IS CAPABLE OF PRODUCING MORE BRIEF FUNNEL CLOUDS BUT THEY ARE NOT EXPECTED TO REACH THE GROUND. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. 94/MJ
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:23 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 37 min |
| Jun 24, 7:50 PM CDT | Flash Flood Warning | CRP | Jim Wells | 115 min |
| Jun 24, 8:38 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells | 37 min |
| Jun 24, 9:17 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Kleberg | 58 min |
| Jun 25, 1:20 AM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 12:50 PM CDT | Flash Flood Warning | CRP | Calhoun | 115 min |
| Jun 25, 1:05 PM CDT | Flash Flood Warning | CRP | San Patricio | 115 min |
| Jun 25, 1:10 PM CDT | Special Marine Warning | CRP | 65 min | |
| Jun 25, 1:18 PM CDT | Flash Flood Warning | CRP | Aransas | 87 min |
| Jun 25, 1:33 PM CDT | Flash Flood Warning | CRP | Nueces | 117 min |
| Jun 25, 1:53 PM CDT | Special Marine Warning | CRP | 67 min | |
| Jun 25, 2:36 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 54 min |
| Jun 25, 2:57 PM CDT | Special Marine Warning | CRP | 93 min | |
| Jun 25, 3:12 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 48 min |
| Jun 25, 3:20 PM CDT | Special Marine Warning | CRP | 85 min | |
| Jun 25, 3:31 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 119 min |
| Jun 25, 4:08 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 52 min |
| Jun 25, 4:40 PM CDT | Flash Flood Warning | CRP | McMullen | 3 hr |
| Jun 25, 4:41 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 49 min |
| Jun 25, 5:04 PM CDT | Flash Flood Warning | CRP | Live Oak | 116 min |
| Jun 25, 5:04 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 41 min |
| Jun 25, 5:12 PM CDT | Flash Flood Warning | CRP | Duval | 2 hr |
| Jun 25, 6:33 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.